Floppy iris syndrom at the joint of the disciplines: ophtalmology and urology (literature review)

Tumanyan E.R., Sivkov A.V., Keshishev N.G., Kesisidu N.G.

In this article we review the problem of the disturbances of the iris diaphragmal function in patients with benign prostatic hyperplasia (BPH) receiving superselective alpha1-adrenoblockers (silodosin and tamsulosin). The common adverse effect of the aforementioned medications – disturbance of the iris diaphragmal function stemming from the blockade of the alpha1-adrenoreceptors and dilatator muscle and as consequence the absence of adequate mydriasis, which could be revealed during the cataract extraction through the development of the floppy iris syndrome. This syndrome leads to the prominent intraoperational myosis, which makes the common stages of the operation very complicated and increases the risk of the intraand postoperative complications. The evidence related to the prophylaxis and pathogenesis of this problem is extracted from the international and national sources. The prominent morphological and functional alterations of the iris and endothelial vascular layer are shown to be present in male patients receiving the alpha-blocker therapy. Nevertheless, the common algorithm of the intraand postoperative treatment of this complication is nowadays not elaborated, which warrants the further studies and discussions.

AttachmentSize
Скачать статью639.05 KB